MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134703
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) - paroxysmal ablation and the patient experienced a cerebrovascular accident.The patient had a stroke during recovery post procedure.A magnetic resonance imaging (mri) was used to diagnose the stroke.The findings on brain scan showed acute infarct dorsal pons.It was reported that the patient remained in the hospital for monitoring and has recovered.Intervention included anticoagulants.Patient's symptoms mostly improved.During the procedure, there were twenty-two (22) pulsed field ablation (pfa) applications to the pulmonary veins only.The thermocool smarttouch sf catheter was used at the end of the procedure to complete a cavotricuspid isthmus (cti) line in the right atrium (4 radiofrequency (rf) applications).The activated clotting time (act) was therapeutic (365), and the patient was stable throughout the procedure.Pre-ablation thrombus check was performed.There was no evidence of char, thrombus/clot that were noted during the procedure.During the ablation, the patient was in sinus rhythm.The patient did not have any anatomical abnormalities.There were two catheter exchanges that occurred during the procedure with one transseptal puncture site performed.
 
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 03-jul-2025, additional information was received which indicated that the irrigation rate was 4 (ml/min).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 31- jul-2025.It was reported that ablation was done while in atrial fibrillation.Pre-clot screening was done with intracardiac echocardiography (ice) and protamine (50 u) was given after ablation.Activated clotting time (act) was >350 sec.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22397098
Report Number2029046-2025-02184
Device Sequence Number4772380
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public10846835009798
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/03/2025
07/31/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date07/26/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5 FR VARIPULSE CATHETER.; CARTO.; DECANAV.; NGEN GENERATOR.; SOUNDSTAR CRYSTAL.; TRUPULSE GENERATOR, US.; VIZIGO SHEATH.; VIZIGO SHEATH.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age77 YR
Patient SexFemale
Patient RaceWhite